MAUDE Adverse Event Report: CORDIS CORPORATION SUPER TORQUE MB; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION SUPER TORQUE MB; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 532598C
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported the gold-alloy marker bands detached from 5f pigtailed 65cm 8 side hole (sh) super torque angiographic catheter during usage.They stayed blocked in the sheath.There were no reports of patient injury.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported the gold-alloy marker bands detached from 5f pigtailed 65cm 8 side hole (sh) super torque angiographic catheter during usage.They stayed blocked in the sheath.There were no reports of patient injury.The marker bands did not come off inside the patient.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h2, h3, h6, and h10.Complaint conclusion: as reported the gold-alloy marker bands detached from 5f pigtailed 65cm 8 side hole (sh) super torque angiographic catheter during usage.They stayed blocked in the sheath.There were no reports of patient injury.The marker bands did not come off inside the patient.A non-sterile unit of ¿cath mb 5f pig 65cm 8sh¿ was received for analysis.The unit was thoroughly inspected observing that the 20 markers band are out of position.All 20 marker bands were present at the catheter body.No other outstanding details were observed.Inner diameter (id) and outer diameter (od) measurements were taken between the assigned places for markers bands that are offset/out of position and were found out of specification.This condition was caused by the out of position marker bands compressing the body, which reduced the inner and the outer diameter.Functional analysis was performed by inserting a lab sample guidewire inside the catheter via distal tip.The guide wire could not be passed all the way through the catheter body, traveling only until it reaches the first marker band that is out of position.This condition was caused by the out of position marker bands compressing and reducing the body/shaft internal diameter.The unit was inspected with a vision system observing that the surface of the marker bands did not present evidence of damage (scratches, peelings, abrasions, etc.).The reported ¿marker band (supertorque mb) ~dislodged¿ was not confirmed because all 20 marker bands are present on the catheter body.However, all 20 marker bands were observed to be out of position.Excessive manipulation of the catheter while the device was trapped in the patient¿s vasculature may have contributed to the reported event as this scenario can lead to elongation of the catheter and cause the marker bands to move out of position.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿contraindications: do not use the super torque mb catheter in procedures where entrapment of the catheter between endovascular devices and the vessel wall may occur, for example endovascular aortic repair (evar) procedures.Manipulation of the catheter under excessive friction due to interaction with other devices or while trapped in the vasculature, can lead to stretching or elongation of the catheter.Stretching or elongation of the catheter during endovascular procedures could result in the marker bands moving along the catheter.In extreme cases, marker bands may come off the catheter and dislodge into the vascular system.¿ based on the information available, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
SUPER TORQUE MB
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14021 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key19322284
Report Number9616099-2024-00155
Device Sequence Number6339001
Product Code DQO
UDI-Device Identifier10705032012041
UDI-Public(01)10705032012041(17)271231(10)18276042
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K915836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number532598C
Device Lot Number18276042
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Supplement Date Received by Manufacturer05/22/2024
06/21/2024
08/27/2024
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date06/18/2024
07/08/2024
08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown